Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2018, Article ID 1346351, 3 pages
https://doi.org/10.1155/2018/1346351
Case Report

A Rare Presentation of Clozapine-Induced DRESS Syndrome

Maricopa Medical Center, 2601 E. Roosevelt St., Phoenix, AZ 85008, USA

Correspondence should be addressed to Carmel Moazez; moc.liamg@zezaomc

Received 27 February 2018; Accepted 16 April 2018; Published 11 June 2018

Academic Editor: Giuseppe A. Micali

Copyright © 2018 Carmel Moazez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS syndrome) is an uncommon side effect of certain medications. It causes a skin reaction, with eosinophilia and other organ involvement. This case describes a presentation of a 32-year-old female with a past medical history significant for schizophrenia and bipolar disorder who presented for a rash. She had been started on clozapine 10 days prior to admission. After extensive workup she was found to have DRESS syndrome secondary to clozapine use. This is the second reported case in the literature of clozapine-induced DRESS syndrome. This case is unique because it is the first case to present with the common manifestations of DRESS syndrome including eosinophilia, rash, lymphadenopathy, and organ involvement after clozapine use.